Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I've been dealing with severe cystic acne for a few months now. It developed out of nowhere. I've had acne since the start of high school but it's never stayed around long. Now I'm a 16 year old high school senior and my face destroyed itself right before school started. Not a fun experience at all. I have two large cysts on my cheeks (one on each side) that have no intention of leaving. I've tried minocycline and clindamycin but to little effect. Then Bactrim DS, which cleared up my regular acne pretty well but did very little to the cysts, my actual problem. Well my first Derm didn't "do accutane" but he did ask if I had considered it (I said no). Finally doing research, especially on this site, convinced me into doing it. I saw a different Derm from the same office and he said I was the "perfect candidate" for Accutane. Well 12 days later, after being referred to a derm that does prescribe Accutane and after finding out how incredibly annoying 'iPledge' is, I have taken my first pill. Since my cysts are so large, he has started me on 40mg every other day, since apparently big cysts mean possibly extra-bad flare ups. After 2 weeks, if all goes well, I'll start to take them once a day. I've been so anxious to finally get the medication and to begin treatment, I couldn't wait. I've prepared myself for the dry skin and lips side-effect, and I'm praying that I don't get any other bad side-effects, or a flare up (I'm already bad enough!....)

This serves as my first log, not much to report however since I've been on Accutane for about 3 hours. I'm positive about this however, and I'm hoping for the best. I want my life back! We all know this feeling. eusa_pray.gif

Tips and pointers for anyone else dealing with my situation would be great! Remember I don't have a terrible case of whiteheads, it's the horrible huge cysts! No exaggeration. Thank you in advance!

Share this post


Link to post
Share on other sites

Nice, I wish you luck! I also just recently started Accutane, 5 days in, but I'm taking 40 mg everyday. I heard a ton about dry lips while on Accutane and I didn't experience it until just today. Just a warning, I drank a lot of water and used good chapstick like Nivea in preparation for the dryness and my lips are still cracking, even though this is the first day I've experienced the dryness. I also think that my diet has a lot to do with my breakouts, so I've been avoiding unhealthy food to try and avoid a horrible initial breakout. So my only tips to you are to drink a lot more water, and then drink a little more even if you think you've had enough, avoid fast food, soda, etc., and be prepared to use chapstick like every hour. (I recommend getting Aquaphor) Oh yeah, DON'T LICK YOUR LIPSS!!!

Share this post


Link to post
Share on other sites

That's pretty sudden, I'll definitely start drinking gallons of water to prepare! I went to walmart yesterday and Vaseline was right by Aquaphor, and Vaseline has been good to me before so I decided to save 3 bucks and go with Vaseline but if my lips get too cracked while on Vaseline then I'll be on Aquaphor right away. I'm scared of any intitial breakout too! I do a lot at my school especially public things so having my skin likes this just sucks, but taking the pill every other day is already bothering me, I feel like it's gonna take forever for the benefits to come. But patience is worth not getting more flared up cysts. Thanks for the heads up though!

Share this post


Link to post
Share on other sites

Well it's day 5 of my course.... yet I just took my 3rd pill. Seems really off, I'm getting tired of this every other day thing. I still haven't experienced any noticeable side effects, and my face is definitely not improving although I don't think it's getting worse from the drug. I wish I started this in August so I'd be clearing up already! At least the days are flying by though..... I wish my skin would cooperate with me. neutral.gif

Share this post


Link to post
Share on other sites

Day 33

So it's been a little over a full month. Things have definitely changed around a bit. First, the side-effects. Lips are very, very dry all the time if I don't have chapstick right next to me. I don't have much of an oily face at all anymore. Skin is really dry after I shower and i'll start to crack if I don't put moisturizer on right away. Now the good stuff.... Acne cysts have definitely calmed down! the one on my right cheek, the always less terrible one, is pretty much flat but still filling up inside, just very slowly. The left one has probably gotten bigger because of sports, I've been hit in the face several times and it becomes a really bloody mess. Like non-stop blood. Pretty embarassing. And the reason I say it's bigger is because it has crept down on my face, like if gravity has taken a toll. Not cool. But it's definitely not filling up as fast as before, but still annoying.

The biggest improvement by far has been with regular breakouts and the pimples around my cysts. Now non-existent. My skin looks great where I don't have my cysts. Pores are tighter as well. Only have about 2 active zits. However, I keep getting this nodule like zits in random spots that, before august, I NEVER got before. But I've been getting them before the medication so I can't blame Accutane. The medicine actually helps keep them in check. But they're really annoying, they don't die down quickly at all.

So now, going into month 2, I'm praying that my cysts dry up and begin to completely heal up very soon. The Doc said they'd dry up at the 2 month mark, which is in a few weeks so I hope he's right. I'm dealing with HORRIBLE red marks, deep deep red marks, and pretty bad scarring too :/ scarring I'm only seeing after seeing the improvements to my skin because now that it's receding/becoming less inflamed, the consequences are becoming evident. My face will never be the same cry.gif but I do have very resistant skin, so hopefully it fights back the scars and looks fine after everything is said and done.

BTW- the 2 rounds of cortizone shots I had before I decided to go on accutane definitely left me indented. That doesn't help the look to my face at all. But it's becoming less and less indented, hopefully my face becomes completely level again!

Sorry for the ranting, I'm sort of in hell when it comes to my face, even though everything else around me has gotten better and so has school. I just hope for a huge improvement soon, and if anyone has ANY tips for reducing/fading acne or acne cyst marks please let me know! I'm definitely going to do the egg-white mask, but any more tips would be great. Thank you for reading!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×